Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 71, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 18, 2011, 5:46 PM EDT for Polk County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2011, 5:46 PM EDT (21:46 UTC)
- Expired
- Jun 18, 2011, 6:12 PM EDT
- In force
- 26 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Polk County, FL
The radar
The Tampa radar (KTBW), 78 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1878 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
735 WUUS52 KTBW 182146 SVRTBW FLC105-182230- /O.NEW.KTBW.SV.W.0071.110618T2146Z-110618T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 546 PM EDT SAT JUN 18 2011 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN POLK COUNTY IN FLORIDA. * UNTIL 630 PM EDT * AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRYSTAL LAKE...OR NEAR AUBURNDALE...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRYSTAL LAKE. AUBURNDALE. POLK CITY. LAKE ALFRED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. && LAT...LON 2831 8178 2811 8162 2801 8190 2813 8200 TIME...MOT...LOC 2146Z 239DEG 9KT 2810 8185 $$
1 follow-up statement
911 WWUS52 KTBW 182212 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 612 PM EDT SAT JUN 18 2011 FLC105-182222- /O.CAN.KTBW.SV.W.0071.000000T0000Z-110618T2230Z/ POLK FL- 612 PM EDT SAT JUN 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN POLK COUNTY IS CANCELLED... ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT FULLY DISSIPATES. LAT...LON 2831 8178 2811 8162 2801 8190 2813 8200 TIME...MOT...LOC 2212Z 239DEG 9KT 2813 8179 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:48 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 18, 1:48 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 148 PM EDT SAT JUN 18 2011 .SHORT TERM (TONIGHT - MONDAY)... HIGH PRESSURE ALOFT WILL REPOSITION FROM TX TO THE EAST GULF MONDAY. THE SURFACE HIGH PRESSURE RIDGE WILL REMAIN ALIGNED ACROSS CENTRAL FLORIDA. THE ASSOCIATED SUBSIDENCE WILL RESULT IN A DECREASE OF CONVECTIVE ACTIVITY FOR THE FIRST PART OF NEXT WEEK. ANY THUNDERSTORM ACTIVITY THAT DEVELOPS WILL BE OVER INTERIOR AREAS OF THE STATE. THE WINDS WILL BE LIGHT WITH AFTERNOON COASTAL SEA BREEZES. MAXIMUM TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL. .LONG TERM (MONDAY NIGHT - FRIDAY)... BOTH THE GFS AND ECMWF SHOW STRONG UPPER RIDGING REMAINING IN PLACE OVER THE EASTERN GULF AND FLORIDA THROUGH THURSDAY...BEFORE WEAKENING SOME ON FRIDAY AS AN UPPER TROUGH MOVING INTO THE EASTERN U.S. WELL TO THE NORTH OF THE REGION IMPINGES UPON IT. AT THE SURFACE A WEAK PRESSURE PATTERN WILL EXIST ACROSS THE FORECAST AREA UNDER SURFACE RIDGING FROM THE WESTERN ATLANTIC WEST ACROSS THE CENTRAL PENINSULA. THIS WEAK PRESSURE PATTERN WILL SUPPORT DAILY SEA BREEZE CIRCULATIONS EACH AFTERNOON...HOWEVER LACK OF DEEP LAYERED MOISTURE AND SUBSIDENCE UNDER THE UPPER RIDGE WILL KEEP RAIN CHANCES WELL BELOW NORMAL THROUGH THURSDAY WITH NIL POPS EXPECTED ON TUESDAY...THEN ONLY ISOLATED RAIN CHANCES (POPS 20 PERCENT) ON WEDNESDAY AND THURSDAY. DURING FRIDAY SLIGHTLY DEEPER MOISTURE WILL HELP TO INCREASE RAIN CHANCES SOME WITH LOW END SCATTERED RANGE POPS (30 PERCENT) EXPECTED. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE PERIOD WITH NIGHTTIME LOWS IN THE MID 70S INLAND AREAS...AND UPPER 70S TO AROUND 80 ALONG THE COAST WITH DAYTIME HIGHS CLIMBING INTO THE LOWER 90S ALONG THE COAST AND MID TO UPPER 90S INLAND. && .AVIATION... CUMULUS DEVELOPING NEAR ALL TAF SITES THIS AFTERNOON...GENERALLY ABOVE 4KFT. BEST CHANCE FOR ANY STORMS WILL BE DOWN AROUND FMY AND RSW AND HAVE GONE AHEAD AND INCLUDED A TEMPO GROUP FOR THESE LOCATIONS THIS AFTERNOON/EVENING. CALM WINDS OVERNIGHT...AND SOME FEW TO SCT LOW CLOUD EXPECTED AGAIN IN THE MORNING. && .MARINE...WINDS WILL REMAIN LIGHT AND MOSTLY VARIABLE MOSTLY EAST IN THE MORNINGS WITH AFTERNOON SEA BREEZES. SEAS WILL REMAIN 2 FEET OR LESS THROUGH WEDNESDAY. && .FIRE WEATHER...NO FIRE WEATHER PROBLEMS EXPECTED FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 92 78 93 / 10 20 10 10 FMY 76 93 75 93 / 10 20 10 10 GIF 75 96 75 97 / 20 30 10 20 SRQ 75 91 75 91 / 10 20 10 10 BKV 71 94 71 94 / 10 20 10 10 SPG 80 91 80 91 / 10 20 10 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...03/PAXTON LONG TERM/AVIATION...23/MCNATT/MCMICHAEL
Hazardous weather outlook, Jun 18, 5:52 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 552 AM EDT SAT JUN 18 2011 FLZ039-042-043-048>052-055>057-060>062-065-182100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 552 AM EDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AFTERNOON SEA BREEZE WILL FOCUS STORMS OVER THE INTERIOR AGAIN TODAY. CONDITIONS WILL BE FAVORABLE FOR STRONG GUSTY WINDS AND PENNY TO NICKEL SIZED HAIL IN THE STRONGEST STORMS. ALL THUNDERSTORMS CONTAIN DEADLY LIGHTNING. ...EXCESSIVE HEAT IMPACT... HIGH TEMPERATURES WILL CLIMB INTO THE MIDDLE OR EVEN UPPER 90S TODAY. FACTOR IN THE HUMIDITY...AND IT WILL FEEL LIKE 100 TO 105 DEGREES. REMEMBER TO DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS IN AN AIR CONDITIONED BUILDING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON SUNDAY...MAINLY OVER THE INTERIOR. SOME STRONG STORMS ARE POSSIBLE. DRIER AIR WILL BEGIN TO MOVE IN FOR THE BEGINNING OF NEXT WEEK WITH LOWER CHANCES FOR STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
In the hours before
Special weather statement, Jun 18, 5:26 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 526 PM EDT SAT JUN 18 2011 FLZ051-052-182215- POLK-HILLSBOROUGH- 526 PM EDT SAT JUN 18 2011 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN HILLSBOROUGH AND WESTERN POLK COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM LOCATED NEAR BRADLEY JUNCTION...OR 9 MILES SOUTHWEST OF BARTOW... MOVING NORTHEAST AT 10 MPH...WILL AFFECT WILLOW OAK...MULBERRY... LAKELAND HIGHLANDS AND BARTOW...UNTIL 615 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. MOTORISTS CAN EXPECT MINOR PONDING OF WATER ON ROADWAYS. && LAT...LON 2807 8202 2786 8177 2769 8199 2791 8217 TIME...MOT...LOC 2125Z 227DEG 9KT 2783 8198
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:26 PM EDT | Special Weather Statement | TBW | Polk | 49 min |
| Jun 18, 6:03 PM EDT | Special Weather Statement | TBW | Highlands | 42 min |
| Jun 18, 6:14 PM EDT | Special Weather Statement | TBW | Hillsborough | 46 min |
| Jun 18, 6:41 PM EDT | Special Weather Statement | TBW | Highlands | 34 min |
| Jun 18, 6:45 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Polk | 90 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.